MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a female patient had a latmf (left eye tecnis multifocal lens) first eye.She was very happy with her vision but wanted a bit more distance vision.The physician decided to implant a symfony in the second eye.The post-op target was plano but the outcome ended up being -1.50.The physician noted that he used the correct a-constant.The surgery resulted in an unexpected myopic outcome.The patient was not happy with the results and the physician is planning on explanting the lens and replacing it with a different power.Through follow up it was learned that the symfony lens implanted in the second eye was reportedly a +20.0 diopter.This lens was explanted and replaced with a reportedly +17.0 diopter lens.After the exchange the patient ended up with +1.50.With this result the physician is now considering explanting the 17.0 diopter lens as he may have made too much of an adjustment.Further follow up confirmed that this 17.0 diopter lens was explanted.This report will capture the symfony +17.0 diopter lens and a separate report will be filed for the +20.0 diopter lens.
 
Additional Manufacturer Narrative
Corrected data: additional information was provided regarding the implant and explant dates for this lens.On the initial mdr the implant date provided was (b)(6) 2016.However the correct date of implant is (b)(6) 2016.On the initial mdr the explant date provided was (b)(6) 2016.However the correct date of explant is (b)(6) 2016.Additional information: additional information was received confirming that the wrong diopter size was used and that the zxr00 17.0 diopter iol was explanted and replaced with a zkb00 19.5 diopter iol.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 01/31/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Device inspection was performed and visual inspection with the unaided eye shows that the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6239793
Report Number9614546-2017-00016
Device Sequence Number10973020
Product Code POE
UDI-Device Identifier05050474579033
UDI-Public(01)05050474579033(17)210927
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/27/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date01/31/2017
03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR